Alert archive / Colorado / High Wind Warnings in 2025
High Wind Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Dec 8, 2025, 9:12 AM MST for 11 counties in Colorado. It took effect at Dec 9, 2025, 12:00 AM MST. It was in force for 24 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 8, 2025, 9:12 AM MST (16:12 UTC)
- In effect from
- Dec 9, 2025, 12:00 AM MST
- Expired
- Dec 10, 2025, 12:00 AM MST
- In force
- 24 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 88 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 12:55 AM MST | NON-TSTM WND GST 78 | 1 Ene Berthoud Pass, CO | AWOS station K0CO Berthoud Pass. |
| Dec 9, 1:21 AM MST | NON-TSTM WND GST 57 | 2 W Silver Plume, CO | Mesonet station CO163 Silver Plume. |
| Dec 9, 1:40 AM MST | NON-TSTM WND GST 79 | 1 Sw Brainard Lake, CO | Mesonet station SADDL Niwot Ridge Saddle. |
| Dec 9, 2:00 AM MST | NON-TSTM WND GST 94 | 2 Wsw Brainard Lake, CO | Mesonet station Niwot Ridge D1. |
| Dec 9, 2:32 AM MST | NON-TSTM WND GST 52 | Red Feather Lakes, CO | Mesonet station RFRC2 Red Feather RAWS. |
| Dec 9, 3:15 AM MST | NON-TSTM WND GST 76 | 1 E Empire, CO | Mesonet station CO191 I-70 Empire Junction. |
| Dec 9, 3:15 AM MST | NON-TSTM WND GST 76 | 1 E Empire, CO | Mesonet station CO191 I-70 Empire Junction. |
| Dec 9, 3:35 AM MST | NON-TSTM WND GST 57 | 1 Ne Ward, CO | Mesonet station CO044 Ward. |
| Dec 9, 4:00 AM MST | NON-TSTM WND GST 75 | 3 Ese Copper Mountain, CO | Mesonet station CABP8 Breck Peak 8. |
| Dec 9, 4:38 AM MST | NON-TSTM WND GST 83 | 3 Sw Jefferson, CO | Mesonet station CO110 Jefferson. |
| Dec 9, 4:53 AM MST | NON-TSTM WND GST 90 | 3 Se Tolland, CO | AWOS station KC99 Dakota Hill. |
| Dec 9, 4:53 AM MST | NON-TSTM WND GST 90 | 3 Se Tolland, CO | AWOS station KC99 Dakota Hill. |
| Dec 9, 4:57 AM MST | NON-TSTM WND GST 71 | 5 S Estes Park, CO | Mesonet station CO045 Lily Lake. |
| Dec 9, 5:00 AM MST | NON-TSTM WND GST 53 | Ward, CO | Mesonet station GW2836 Ward. |
| Dec 9, 5:18 AM MST | NON-TSTM WND GST 64 | 2 Nne Ward, CO | Mesonet station CW5038 Ward. |
| Dec 9, 5:55 AM MST | NON-TSTM WND GST 52 | 1 Ene Glen Haven, CO | Mesonet station GW4278 GLEN HAVEN. |
| Dec 9, 6:29 AM MST | NON-TSTM WND GST 67 | 2 Nne Natural Fort, CO | Mesonet station CO041 I-25 at Wyoming Border. |
| Dec 9, 6:40 AM MST | NON-TSTM WND GST 56 | 2 Ene Estes Park, CO | Mesonet station CW3065 Estes Park. |
| Dec 9, 7:02 AM MST | NON-TSTM WND GST 81 | 4 Wnw Garo, CO | PWS-KCOFAIRP159. |
| Dec 9, 7:11 AM MST | NON-TSTM WND GST 87 | 3 Sw Jefferson, CO | Mesonet station CO110 Jefferson. |
| Dec 9, 7:20 AM MST | NON-TSTM WND GST 87 | 1 Ne Crisman, CO | Mesonet station EW4338 1 NE Crisman. |
| Dec 9, 7:30 AM MST | NON-TSTM WND GST 57 | 7 E Virginia Dale, CO | CO-OP Observer station VDAC2 6.9 E Virginia Dale. |
| Dec 9, 7:35 AM MST | NON-TSTM WND GST 65 | 3 Ese Buckeye, CO | Mesonet station BEYC2 Buckeye. |
| Dec 9, 7:54 AM MST | NON-TSTM WND GST 55 | Kenosha Pass, CO | Mesonet station KSHC2 Kenosha Pass. |
| Dec 9, 7:57 AM MST | NON-TSTM WND GST 53 | 2 Ssw Broomfield, CO | Mesonet station CO168 Westminster US 36. |
| Dec 9, 8:00 AM MST | NON-TSTM WND GST 64 | 1 Ssw Georgetown, CO | CO-OP Observer station GEOC2 0.7 S Georgetown. |
| Dec 9, 8:11 AM MST | NON-TSTM WND GST 52 | 2 Ene Marshall, CO | Mesonet station CO167 Louisville US 36 Overlook. |
| Dec 9, 8:30 AM MST | NON-TSTM WND GST 74 | 4 Nnw White Ranch Open, CO | Mesonet station 1925W Coal Creek Canyon. |
| Dec 9, 8:42 AM MST | NON-TSTM WND GST 61 | 3 W Lyons, CO | Mesonet station BCFC2 Boulder County Fire Qd1. |
| Dec 9, 9:00 AM MST | NON-TSTM WND GST 59 | 3 Se Pinecliffe, CO | Mesonet station EW1707 Golden. |
| Dec 9, 9:12 AM MST | NON-TSTM WND GST 83 | 3 Ese Pinecliffe, CO | Mesonet station FW8937 Wondervu. |
| Dec 9, 9:16 AM MST | NON-TSTM WND GST 86 | 2 Nnw Central City, CO | PWS-KCOBLACK68. |
| Dec 9, 9:20 AM MST | NON-TSTM WND GST 53 | 7 Se Como, CO | Mesonet station EW1690 Como. |
| Dec 9, 9:31 AM MST | NON-TSTM WND GST 53 | 3 Ese Niwot, CO | Mesonet station TT788 Boulder County East. |
| Dec 9, 9:55 AM MST | NON-TSTM WND GST 66 | 2 W Mishawaka, CO | Mesonet station GW4629 LIVERMORE. |
| Dec 9, 9:58 AM MST | NON-TSTM WND GST 75 | 2 Wnw Brookvale, CO | Mesonet station CEKC2 Corral Creek. |
| Dec 9, 10:07 AM MST | NON-TSTM WND GST 80 | 2 Wsw Russell Gulch, CO | Mesonet station CO188 I-70 E of Dumont. |
| Dec 9, 10:31 AM MST | NON-TSTM WND GST 73 | 4 Ssw Lyons, CO | Mesonet station TT789 Heil Ranch. |
| Dec 9, 10:42 AM MST | NON-TSTM WND GST 62 | 2 Ne Sunshine, CO | Mesonet station CW8656 Sunshine. |
| Dec 9, 10:43 AM MST | NON-TSTM WND GST 67 | 6 Sw Carr, CO | Mesonet station CO166 I-25 and Buckeye Rd. |
| Dec 9, 10:45 AM MST | NON-TSTM WND GST 58 | 2 S Winter Park, CO | Mesonet station DDWPE Wp Eagle Wind. |
| Dec 9, 10:50 AM MST | NON-TSTM WND GST 52 | Campion, CO | Mesonet station AP542 Berthoud. |
| Dec 9, 10:50 AM MST | NON-TSTM WND GST 72 | 4 Ene Nederland, CO | Mesonet station DW5338 Nederland. |
| Dec 9, 10:55 AM MST | NON-TSTM WND GST 85 | 1 Ene Berthoud Pass, CO | AWOS station K0CO Berthoud Pass. |
| Dec 9, 11:02 AM MST | NON-TSTM WND GST 71 | 5 N Pawnee Buttes, CO | AWOS station K1OW 2 NW Pawnee Buttes. |
| Dec 9, 11:14 AM MST | NON-TSTM WND GST 83 | Virginia Dale, CO | Mesonet station CO036 Virginia Dale. |
| Dec 9, 11:15 AM MST | NON-TSTM WND GST 52 | 4 Wsw Pinewood Springs, CO | Mesonet station AW273 LYONS. |
| Dec 9, 11:19 AM MST | NON-TSTM WND GST 56 | 1 Nnw Briggsdale, CO | Mesonet station CO043 Briggsdale. |
| Dec 9, 11:22 AM MST | NON-TSTM WND GST 83 | 3 Se Virginia Dale, CO | PWS-KCOLIVER137. |
| Dec 9, 11:24 AM MST | NON-TSTM WND GST 57 | 1 S Bergen Park, CO | Mesonet station DW9493 Evergreen. |
| Dec 9, 11:25 AM MST | NON-TSTM WND GST 52 | 3 Ene Carter Lake, CO | Mesonet station DVI05381 Loveland. |
| Dec 9, 11:25 AM MST | NON-TSTM WND GST 77 | 1 N Georgetown, CO | Mesonet station CO162 I-70 Georgetown Lake. |
| Dec 9, 11:45 AM MST | NON-TSTM WND GST 58 | 2 N Mead, CO | Mesonet station CO165 I-25 Berthoud Hill. |
| Dec 9, 11:45 AM MST | NON-TSTM WND GST 61 | 1 Nnw Rollinsville, CO | Mesonet station DVI12462 Nederland. |
| Dec 9, 11:54 AM MST | NON-TSTM WND GST 79 | 3 Wnw Mishawaka, CO | Ambient Weather Network station. |
| Dec 9, 11:56 AM MST | NON-TSTM WND GST 86 | 1 Sse Dumont, CO | Mesonet station CO189 I-70 Dumont. |
| Dec 9, 11:58 AM MST | NON-TSTM WND GST 53 | 2 Sw Broomfield, CO | AWOS station KBJC Broomfield Rocky Mtn Metro Airport. |
| Dec 9, 12:10 PM MST | NON-TSTM WND GST 55 | 3 Nw Livermore, CO | Mesonet station CKP01 Cherokee Park. |
| Dec 9, 12:25 PM MST | NON-TSTM WND GST 53 | 3 Nw Campion, CO | Mesonet station AR167 Berthoud. |
| Dec 9, 12:26 PM MST | NON-TSTM WND GST 76 | 3 Sw Rocky Flats, CO | Mesonet station CO109 Rocky Flats Hwy 93 and 72. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.2 hours before the alert went out and 417 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS75 KBOU 081612 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 912 AM MST Mon Dec 8 2025 COZ033>035-090500- /O.UPG.KBOU.HW.A.0004.251209T0700Z-251210T0700Z/ /O.NEW.KBOU.HW.W.0007.251209T0700Z-251210T0700Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Kenosha Mountains, Estes Park, Berthoud Pass, East Slopes Southern Gore Range, Mount Blue Sky, Williams Fork Mountains, Rabbit Ears Range, Red Feather Lakes, Rocky Mountain National Park, Winter Park, East Slopes Mosquito Range, Glendevey, Laramie and Medicine Bow Mountains, Eisenhower Tunnel, Cameron Pass, Nederland, Breckenridge, Willow Creek Pass, and Indian Peaks 912 AM MST Mon Dec 8 2025 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT... * WHAT...West winds 35 to 50 mph with gusts 80 to 90 mph possible. * WHERE...Front Range mountains and northern foothills. Strongest winds will be north of I-70 and east of the Continental Divide. * WHEN...From midnight tonight to midnight MST Tuesday Night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ COZ038-039-042-090500- /O.NEW.KBOU.HW.A.0005.251209T1300Z-251210T0700Z/ Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- Northeast Weld County- Including the cities of Nunn, Boulder, Grover, Pawnee Buttes, Fort Collins, Longmont, Briggsdale, Arvada, Raymer, Stoneham, Loveland, Lakewood, Golden, and Hereford 912 AM MST Mon Dec 8 2025 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts 60 to 75 mph possible. * WHERE...Fort Collins, Boulder and the western suburbs of Denver, as well as northern Weld County. Strongest winds will be near the base of the foothills, including the Highway 93 corridor, and along the Cheyenne Ridge. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. New fires may spread rapidly in northern Weld County or any areas with little to no snow cover. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For more information from the National Weather Service, visit https://weather.gov/bou BRQ
4 follow-up statements
826 WWUS75 KBOU 090327 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 827 PM MST Mon Dec 8 2025 COZ033>035-091200- /O.CON.KBOU.HW.W.0007.251209T0700Z-251210T0700Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Glendevey, Eisenhower Tunnel, Breckenridge, Rocky Mountain National Park, Red Feather Lakes, Willow Creek Pass, Kenosha Mountains, Berthoud Pass, Indian Peaks, East Slopes Mosquito Range, Rabbit Ears Range, Williams Fork Mountains, East Slopes Southern Gore Range, Mount Blue Sky, Nederland, Winter Park, Laramie and Medicine Bow Mountains, Cameron Pass, and Estes Park 827 PM MST Mon Dec 8 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT... * WHAT...West winds 35 to 50 mph with gusts 80 to 90 mph possible. * WHERE...Front Range mountains and northern foothills. Strongest winds will be north of I-70 and east of the Continental Divide. * WHEN...From midnight tonight to midnight MST Tuesday Night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ COZ038-039-042-091200- /O.CON.KBOU.HW.A.0005.251209T1300Z-251210T0700Z/ Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- Northeast Weld County- Including the cities of Golden, Lakewood, Raymer, Longmont, Briggsdale, Boulder, Loveland, Grover, Fort Collins, Hereford, Nunn, Pawnee Buttes, Stoneham, and Arvada 827 PM MST Mon Dec 8 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST TUESDAY THROUGH TUESDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Fort Collins, Boulder and the western suburbs of Denver, as well as northern Weld County. Strongest winds will be near the base of the foothills, including the Highway 93 corridor, and along the Cheyenne Ridge. * WHEN...From 6 AM MST Tuesday through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For more information from the National Weather Service, visit https://weather.gov/bou AP
420 WWUS75 KBOU 091028 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 328 AM MST Tue Dec 9 2025 COZ038-039-042-092200- /O.UPG.KBOU.HW.A.0005.251209T1300Z-251210T0700Z/ /O.EXA.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/ Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- Northeast Weld County- Including the cities of Arvada, Grover, Pawnee Buttes, Briggsdale, Loveland, Lakewood, Nunn, Fort Collins, Stoneham, Boulder, Golden, Longmont, Raymer, and Hereford 328 AM MST Tue Dec 9 2025 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...West winds 25 to 35 mph with gusts 60 to 75 mph possible. * WHERE...Fort Collins, Boulder and the western suburbs of Denver, as well as northern Weld County. Strongest winds will be near the base of the foothills, including the Highway 93 corridor, and along the Cheyenne Ridge. * WHEN...Until midnight MST tonight. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. New fires may spread rapidly in northern Weld County or any areas with little to no snow cover. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ COZ033>035-092200- /O.CON.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Nederland, Willow Creek Pass, Indian Peaks, Williams Fork Mountains, Cameron Pass, Eisenhower Tunnel, Glendevey, Rabbit Ears Range, Breckenridge, Berthoud Pass, Red Feather Lakes, Rocky Mountain National Park, Estes Park, East Slopes Mosquito Range, East Slopes Southern Gore Range, Kenosha Mountains, Laramie and Medicine Bow Mountains, Winter Park, and Mount Blue Sky 328 AM MST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...West winds 35 to 50 mph with gusts 80 to 90 mph possible. * WHERE...Front Range mountains and northern foothills. Strongest winds will be north of I-70 and east of the Continental Divide. * WHEN...Until midnight MST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service, visit https://weather.gov/bou 22
364 WWUS75 KBOU 091844 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1144 AM MST Tue Dec 9 2025 COZ039-091945- /O.CAN.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- Including the cities of Longmont, Golden, Lakewood, Arvada, and Boulder 1144 AM MST Tue Dec 9 2025 ...HIGH WIND WARNING IS CANCELLED... Winds are no longer expected to hit warning criteria across any portion of the zone, so the warning has been cancelled. Wind gusts 30 to 55 mph will continue through the afternoon for many areas. $$ COZ033>035-100700- /O.CON.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Glendevey, Red Feather Lakes, Laramie and Medicine Bow Mountains, Willow Creek Pass, Estes Park, Nederland, Eisenhower Tunnel, Cameron Pass, Kenosha Mountains, East Slopes Mosquito Range, Williams Fork Mountains, Indian Peaks, Breckenridge, Rocky Mountain National Park, Winter Park, Rabbit Ears Range, Mount Blue Sky, Berthoud Pass, and East Slopes Southern Gore Range 1144 AM MST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...West winds 35 to 50 mph with gusts 80 to 90 mph possible. * WHERE...Front Range mountains and northern foothills. Strongest winds will be north of I-70 and east of the Continental Divide. * WHEN...Until midnight MST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ COZ038-042-100700- /O.CON.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County- Including the cities of Nunn, Hereford, Grover, Pawnee Buttes, Loveland, Fort Collins, Raymer, Stoneham, and Briggsdale 1144 AM MST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...West winds 25 to 35 mph with gusts 60 to 75 mph possible. * WHERE...Fort Collins and northern Weld County. * WHEN...Until midnight MST tonight. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. New fires may spread rapidly in northern Weld County or any areas with little to no snow cover. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service, visit https://weather.gov/bou BRQ
679 WWUS75 KBOU 100651 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1151 PM MST Tue Dec 9 2025 COZ033>035-038-042-100800- /O.EXP.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County- Including the cities of Stoneham, Glendevey, Grover, East Slopes Southern Gore Range, Winter Park, Loveland, Rocky Mountain National Park, Estes Park, Eisenhower Tunnel, Breckenridge, Nunn, Kenosha Mountains, Hereford, Red Feather Lakes, East Slopes Mosquito Range, Cameron Pass, Fort Collins, Briggsdale, Mount Blue Sky, Laramie and Medicine Bow Mountains, Williams Fork Mountains, Rabbit Ears Range, Willow Creek Pass, Indian Peaks, Nederland, Berthoud Pass, Pawnee Buttes, and Raymer 1151 PM MST Tue Dec 9 2025 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... Winds are no longer expected to hit warning criteria across across most of the zone, so the warning has been cancelled. However, wind gusts up to 65 mph will continue through 3 AM. $$ For more information from the National Weather Service, visit https://weather.gov/bou 22
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 8, 6:02 AM MST, 3 hours 10 minutes earlier. Its key messages:
- Through Tuesday: Windy, with near-seasonal temperatures. Mostly dry, save for some light mountain snow showers at times.
- Light mountain snow may make a return Wednesday-Thursday, with another round of strong winds expected for the mountains, foothills, and potentially lower elevations as well.
Area forecast discussion, Dec 8, 6:02 AM MST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 602 AM MST Mon Dec 8 2025 .KEY MESSAGES... - Through Tuesday: Windy, with near-seasonal temperatures. Mostly dry, save for some light mountain snow showers at times. - Light mountain snow may make a return Wednesday-Thursday, with another round of strong winds expected for the mountains, foothills, and potentially lower elevations as well. && .DISCUSSION /Through Sunday/... Issued at 121 PM MST Sun Dec 7 2025 A few high clouds are filtering in to our high country this afternoon following a largely sunny day, and cloud cover will steadily increase into Monday as a subtle shortwave approaches. This will lead to deepening moisture in our mountains which will peak Monday morning, generating light to occasionally moderate snow showers primarily for the higher peaks where orographics will be the most favorable. Snow accumulations will be light. Meanwhile, winds remain robust today across the higher terrain, and the situation will stay relatively unchanged over the coming days as we continue to reside between high and low pressure systems, with healthy flow aloft through the period. Cross-sections indicate considerable strengthening of cross- barrier flow Monday night into early Tuesday morning, rising to around 70 kts near mountaintops by ~12Z Tuesday as east-west pressure gradients peak. Wind-prone locations on the leeward side of the Continental Divide should easily surpass high wind thresholds given current guidance, so have hoisted a High Wind Watch for our higher Front Range mountains and northern foothills where confidence in impacts is highest. Ensembles appear a little less excited about the prospect of high winds spreading into adjacent lower elevations, perhaps given the suboptimal wind directions aloft, so these areas are left out of any headlines for now. Robust compressional warming will push temperatures into the upper 50's for the urban corridor and plains Tuesday, and keep most areas dry, although the mountains will hold on to a chance of light snow showers later in the day, primarily north of I-70. Although windy conditions are progged to be quite consistent throughout the week, there does appear to be a slight lull early Wednesday as pressure gradients slacken. The wind won't entirely disappear from the mountains, but the reduction looks sufficient enough to support a break in high wind headlines before our probable next bout of strong winds. Wednesday also carries the greatest potential for a few inches of snow accumulation in our northern mountains. Having said that, we've seen a significant trend towards a much weaker shortwave over the northern plains, which has drastically reduced the upper end mountain snowfall potential for the Wednesday-Thursday timeframe, and also greatly reduced the probability of precipitation for our lower elevations (less than 20% chance of light amounts). If that trend is here to stay, it could also end up eating away at some of our high wind potential for the same timeframe, but so far there's enough consistency in the proximity of the jet to support another wave of strong winds in our forecast beginning Wednesday night. Cross- sections and forecast soundings suggest slightly higher potential for downstream mountain wave amplification with this second wave, but there's ample time to resolve those spatial details still. Either way, both days should be on the milder side under widespread subsident flow. Moving into the Friday-Sunday period, the pattern suggests prevailing dry conditions for the entire region, mountains included. The temperature front is much less certain, however. Models are at odds with each other regarding the progression of an arctic airmass into the eastern half of the country, resulting in a huge spread in forecast temperatures. The plains are often more susceptible to catching the western edge of such airmasses and ending up on the colder side of long-range guidance, but model blend solutions are more than appropriate for now to capture either scenario. && .AVIATION /12Z TAFS through 12Z Tuesday/... Issued at 554 AM MST Mon Dec 8 2025 VFR conditions through the TAF period. Gusty westerly winds have developed across all terminals this morning. Gusts have reached 35 knots at BJC and 26 knots on the LLWAS sensors at DEN. The west winds are expected to relax around 15Z but will then increase out of the NW around midday. Winds will briefly become light and variable around sunset but southwest winds will quickly develop during the mid to late evening. Tonight will have moderate drainage winds that could gust up to 22 knots. Gusty westerly winds are expected on Tuesday during the day. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Tuesday evening for COZ033>035. && DISCUSSION...BRQ AVIATION...Danielson
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 9:12 AM MST | High Wind Watch | BOU | Boulder, Broomfield, Jefferson, Larimer, Weld | 18 hr |
Nearby
High Wind Warnings in Colorado, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.